Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Huybrechts, Daniel / Hwang, Jun-Muk / Williamson, Geordie

IMPACT FACTOR 2018: 1.859

CiteScore 2018: 1.14

SCImago Journal Rank (SJR) 2018: 2.554
Source Normalized Impact per Paper (SNIP) 2018: 1.411

Mathematical Citation Quotient (MCQ) 2017: 1.49

See all formats and pricing
More options …
Volume 2016, Issue 714


Some remarks concerning the Grothendieck period conjecture

Jean-Benoît Bost / François Charles
  • Laboratoire de mathématiques d'Orsay, UMR 8628 du CNRS, Université Paris-Sud, Bâtiment 425, 91405 Orsay cedex, France
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2014-04-30 | DOI: https://doi.org/10.1515/crelle-2014-0025


We discuss various results and questions around the Grothendieck period conjecture, which is a counterpart, concerning the de Rham–Betti realization of algebraic varieties over number fields, of the classical conjectures of Hodge and Tate. These results give new evidence towards the conjectures of Grothendieck and Kontsevich–Zagier concerning transcendence properties of the torsors of periods of varieties over number fields.

Let ¯ be the algebraic closure of ℚ in ℂ, let X be a smooth projective variety over ¯ and let X an denote the compact complex analytic manifold that it defines. The Grothendieck period conjecture in codimension k on X, denoted GPC k(X), asserts that any class α in the algebraic de Rham cohomology group H dR 2k(X/¯) of X over ¯ such that 1(2πi)kγα for every rational homology class γ in H2k(X an ,) is the class in algebraic de Rham cohomology of some algebraic cycle of codimension k in X, with rational coefficients.

We notably establish that GPC 1(X) holds when X is a product of curves, of abelian varieties, and of K3 surfaces, and that GPC 2(X) holds for a smooth cubic hypersurface X in ¯5. We also discuss the conjectural relationship of Grothendieck classes with the weight filtration on cohomology.

About the article

Received: 2013-07-23

Revised: 2014-02-11

Published Online: 2014-04-30

Published in Print: 2016-05-01

Funding Source: Agence Nationale de la Recherche

Award identifier / Grant number: ANR-2010-BLAN-0119-01

During the preparation of this paper, the first author has partially been supported by the project Positive of the Agence Nationale de la Recherche (grant ANR-2010-BLAN-0119-01) and by the Institut Universitaire de France. Most of this work has been completed while the second author was a member of IRMAR at the University of Rennes 1.

Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal), Volume 2016, Issue 714, Pages 175–208, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: https://doi.org/10.1515/crelle-2014-0025.

Export Citation

© 2016 by De Gruyter.Get Permission

Comments (0)

Please log in or register to comment.
Log in